MAUDE Adverse Event Report: CLEARCORRECT CLEARCORRECT; CLEAR PLASTIC ORTHODONTIC ALIGNER

CLEARCORRECT CLEARCORRECT; CLEAR PLASTIC ORTHODONTIC ALIGNER
Model Number Aligner (Multi-layer)
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Local Reaction (2035)
Date of Event 07/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clearcorrect findings: a review of case #(b)(4) shows the aligners arrived in the customer's office on (b)(6) 2021.The pvs impressions received do not show any areas of concern.Patient is 17 years old and there has been no previous complaints filed for the case nor any revisions requested.There was no indication of whether the patient just recently tried to wear the aligners or if the incident occurred last year and is just now being reported.Clinical evaluation: the symptoms of a swollen lip and gingiva may be related to an allergic reaction to the aligner or materials used to manufacture the aligner.The finding that cessation of aligner wear resolved these symptoms seems to support a relationship.Unfortunately no photographs were provided and there is no physician's report.These could help to rule out other conditions that may cause these symptoms.The report also mentions that the patient had sores intra-orally.A common condition which could manifest the patient's symptoms and sores is a herpes simplex outbreak (herpes labialis).This affects bone bearing tissues of the mouth and gums and typically runs a course of approximately two weeks which coincides with the cessation of aligner wear and resolution of symptoms.With the limited information provided, it is not possible to rule out this or other conditions nor the possibility of a bona fide allergic reaction.Lastly, the report indicates that patient stopped wearing the aligners and as such any risk to the patient from the aligners no longer exists.
 
Event or Problem Description
The provider let us know that the patient had a bad allergic reaction to the aligners.The patient's gingiva became very inflamed within a day and her entire lip swelled.She tried wearing the aligners for a week and the gums kept getting bigger and did not go away.The patient did not see a md.She stopped wearing the trays and the swelling and inflammation went away.There was no presence of a rash, however, the patient did have sores orally along with swelling.No known fever, allergies to plastic or disinfectants and no difficulty breathing.Water was used to rinse the aligners prior to seating and only water and a toothbrush were used to clean the aligners.Product appears to be clean patient did not see an allergist or primary care physician.Patient was instructed to stop wearing the aligners and it alleviated the issues she was having.

Brand Name
CLEARCORRECT
Common Device Name
CLEAR PLASTIC ORTHODONTIC ALIGNER
Manufacturer (Section D)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
Manufacturer (Section G)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
Manufacturer Contact
raquel brown
21 cypress blvd
round rock, TX 78665
8883313323
MDR Report Key15293927
Report Number3007130440-2022-00004
Device Sequence Number6331191
Product Code NXC
UDI-Device IdentifierD865REF00031
UDI-Public+D865REF00031/$$5230796288208/16D20210920/S17734526H+D865REF00031/$$5230796288193/16D20210920
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAligner (Multi-layer)
Device Catalogue NumberREF-03
Device Lot Number2729721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Initial Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR
Patient SexFemale